Thunderstorm Wind, Culberson
- When
- June 19, 6:35 PM CST to 6:41 PM CST
- Where
- Culberson County, (Gdp)guadalupe Pass
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -104.800
The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded several wind gusts to 67 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded several wind gusts to 67 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 1:14 PM CST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE JUN 19 2007 .DISCUSSION... A PLUME OF MID AND UPPER LEVEL MOISTURE CAN BE SEEN MOVING ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS ON THE CURRENT WATER VAPOR IMAGERY. AN UPPER LEVEL RIDGE IS IN PLACE OVER WEST TEXAS AND NEW MEXICO. A BOUNDARY STRETCHED ACROSS THE NORTHEAST TEXAS PANHANDLE AND SOUTHWEST OKLAHOMA IS PROGGED TO MOVE SOUTHWESTWARD WITH OUTFLOW FROM CONVECTION THIS AFTERNOON AND EVENING. THE NAM IS THE QUICKEST WITH THIS BOUNDARY...THE GFS THE SLOWEST...WITH THE RUC FALLING RIGHT IN BETWEEN. AM LEANING TOWARDS RUC TIMING FOR THE BOUNDARY AT THIS TIME. ALL THREE DEVELOP THUNDERSTORMS OVER OUR AREA AT VARYING TIMES. HOWEVER...ALL ALSO HAVE PRECIPITATION DEVELOPING ALONG THE BOUNDARY IN THE TEXAS PANHANDLE AND OKLAHOMA BY 18Z. THIS HAS YET TO OCCUR. SO HAVE LEFT POPS IN THE ISOLATED TO SLIGHT CHANCE CATEGORY FOR TONIGHT MAINLY OVER SOUTHEASTERN NEW MEXICO AND THE NORTHERN ZONES. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE GREATEST THREATS. MUCH OF THE WEATHER ACROSS THE AREA OVER THE NEXT 48 HOURS WILL DEPEND ON THE DEVELOPMENT OF AN MCS OVER THE SOUTHERN PLAINS...AND THE SUBSEQUENT PROGRESS OF THE RESULTANT OUTFLOW/FRONTAL BOUNDARY. BOTH THE NAM AND GFS DROP A CONVECTIVELY ENHANCED BOUNDARY INTO THE CWA EITHER THIS EVENING /NAM/ OR OVERNIGHT /GFS/. THE NAM IS MUCH MORE AGGRESSIVE WITH CONVECTION OVER THE SOUTHERN PLAINS AND THE MAF CWA TONIGHT AND WEDNESDAY FROM THIS BOUNDARY...WHILE THE GFS DOES PRETTY MUCH THE SAME THING JUST LATER WITH MUCH LESS PRECIPITATION. IT APPEARS THAT BY WEEK/S END WE WILL STILL HAVE NEAR TO ABOVE NORMAL TEMPERATURES...MAINLY DRY WEATHER REGARDLESS OF THE NEAR TERM. THEREFORE...WILL ONLY ADJUST TEMPERATURES A LITTLE DAYS 4 THROUGH 7...AND THE SAME WITH POPS. THIS AS WE WILL REMAIN UNDER NORTHEAST FLOW ALOFT ON THE EASTERN FRINGE OF THE UPPER RIDGE DURING THIS TIME FRAME. SO WHAT TO DO WITH DAYS 2 AND 3. IT APPEARS CONVECTION...AND ANY RESULTANT OUTFLOW BOUNDARY...WILL ENTER THE CWA LATER THAN SOONER. THEREFORE...WILL TEND TOWARD THE SLOWER/LESS AGGRESSIVE GFS...WHICH CONSTITUTES RAISING POPS A LITTLE WEDNESDAY AND WEDNESDAY NIGHT OVER THE NORTH AND NORTHEAST CWA. THE SURFACE TROUGH LOOKS TO BE FURTHER WEST BY THEN AND THE POPS WE ALREADY HAVE GOING OVER THE WESTERN FRINGE OF THE CWA APPEAR SUFFICIENT. A FEW SEVERE STORMS WILL BE POSSIBLE TOO...ESPECIALLY IF ANY BOUNDARY RETAINS IT/S IDENTITY MORE SO THAN THE GFS IS INDICATING...AND THE WEAKNESS ON THE SOUTHERN EXTENT OF THE UPPER RIDGE OVER THE REGION OCCURS AS CURRENT MODELS INDICATE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL OVER THE NORTH AND NORTHEAST ZONES WEDNESDAY AND WEDNESDAY NIGHT...WHILE DAMAGING WINDS DUE TO A DRY SUBCLOUD LAYER WILL PREVAIL OUT WEST. WILL MENTION IN THE HWO ONLY SINCE COVERAGE AT THIS TIME IS NOT EXPECTED TO BE THAT GREAT. WILL LEAVE THE REST OF ISOLATED POPS GOING OVER THE WEST THEREAFTER AS MOIST UPSLOPE FLOW MAY BE ENOUGH FOR WIDELY SCATTERED STORMS DURING THE AFTERNOON/EVENING. TEMPERATURES WILL BE AT OR ABOVE NORMALS BUT GOING FORECAST ALREADY HAS THIS WELL IN HAND. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 69 96 / 10 10 10 10 CARLSBAD NM 66 97 68 99 / 20 10 10 10 DRYDEN TX 73 95 71 95 / 10 10 10 10 FORT STOCKTON TX 74 97 70 95 / 10 10 10 10 GUADALUPE PASS TX 69 93 67 94 / 20 10 10 10 HOBBS NM 66 97 66 98 / 20 10 10 10 MARFA TX 58 89 58 92 / 20 10 10 10 MIDLAND INTL AIRPORT TX 71 94 69 96 / 10 10 10 10 ODESSA TX 73 95 69 97 / 10 10 10 10 WINK TX 73 104 73 105 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/67
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT TUE JUN 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 209 PM CDT TUE JUN 19 2007 /109 PM MDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FEW IF ANY THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT DO MANAGE TO DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND ISOLATED DAMAGING WIND GUSTS. THOUGH THE LIKELIHOOD OF THUNDERSTORMS IS LOW AREA WIDE... DEVELOPMENT IS MOST LIKELY IN THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT OVER THE WESTERN LOW ROLLING PLAINS... NORTHERN PERMIAN BASIN...SOUTHEASTERN NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS AND MARFA PLATEAU. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A COUPLE OF THESE STORMS COULD PRODUCE DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT MAINLY FROM THE SOUTHEASTERN NEW MEXICO PLAINS AND EASTWARD. ON THURSDAY THROUGH SATURDAY...ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...SOUTHWARD THROUGH THE VAN HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS AND BIG BEND REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40084.